Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 11, NWS Milwaukee, WI

April 30, 2007Milwaukee County, Racine County, Waukesha County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Apr 30, 2007, 11:05 AM CDT for Milwaukee County, Racine County, Waukesha County, Wisconsin. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2007, 11:05 AM CDT (16:05 UTC)
Expired
Apr 30, 2007, 12:00 PM CDT
In force
55 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Milwaukee County, WI, Racine County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 41 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 11:11 AM CDTHAIL 0.51 Nne Greenfield, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -151 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1688 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-151 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 301605
SVRMKX
WIC079-101-133-301700-
/O.NEW.KMKX.SV.W.0011.070430T1605Z-070430T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1105 AM CDT MON APR 30 2007

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN
  MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN
  EASTERN RACINE COUNTY IN SOUTHEAST WISCONSIN

* UNTIL NOON CDT

* AT 1104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
   THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEW BERLIN
  TO WIND LAKE...AND MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST ALLIS...WEST MILWAUKEE...WAUWATOSA AND FRANKLIN BY 1110 AM
  CDT...
  MILWAUKEE BY 1115 AM CDT...
  ST. FRANCIS...STURTEVANT...SOUTH MILWAUKEE AND OAK CREEK BY 1120 AM
  CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4315 8817 4270 8818 4268 8783 4315 8789

$$

MK
2 follow-up statements
000 
WWUS53 KMKX 301612
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1112 AM CDT MON APR 30 2007

WIC079-101-133-301700-
/O.CON.KMKX.SV.W.0011.000000T0000Z-070430T1700Z/
WAUKESHA-MILWAUKEE-RACINE-
1112 AM CDT MON APR 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
EASTERN RACINE...MILWAUKEE AND EASTERN WAUKESHA COUNTIES...

AT 1108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
PENNY SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM GREENFIELD TO WIND LAKE...MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  STURTEVANT...FRANKSVILLE...CALEDONIA AND SOUTH MILWAUKEE BY 1120 AM
  CDT...
  ELMWOOD PARK BY 1125 AM CDT...

LAT...LON 4315 8817 4270 8818 4268 8783 4315 8789

$$

CRAVEN
000 
WWUS53 KMKX 301644
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1143 AM CDT MON APR 30 2007

WIC079-101-133-301700-
/O.CON.KMKX.SV.W.0011.000000T0000Z-070430T1700Z/
WAUKESHA-MILWAUKEE-RACINE-
1143 AM CDT MON APR 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
EASTERN RACINE...MILWAUKEE AND EASTERN WAUKESHA COUNTIES...

AT 1138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR NEW BERLIN...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRANKLIN...GREENDALE...GREENFIELD AND 8 MILES SOUTH OF WEST
  MILWAUKEE BY 1150 AM CDT...
  OAK CREEK...SOUTH MILWAUKEE...CALEDONIA AND CUDAHY BY NOON CDT...

LAT...LON 4315 8817 4270 8818 4268 8783 4315 8789

$$

CRAVEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:58 AM CDT, 7 hours 7 minutes earlier.

Area forecast discussion, Apr 30, 3:58 AM CDT, 7 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
358 AM CDT MON APR 30 2007

.DISCUSSION...FCST FOCUS IS ON CONVECTION CHCS TODAY AND TNGT.

3 TO 5 MB PRES RISES IN WAKE OF COLD FROPA WITH NE WIND GUSTS UP
TO 30. WITH THIS ISALLOBARIC RISE CENTER WEAKENING AND SHIFTING
EAST...EXPECTING WINDS TO DIMINISH ESP WITH HI PRES RDG NOSING
INTO ERN WI. 88-D/TERMINAL DOPPLER SHOWED BOUNDARY QUITE WELL
PUSHING SWWD THRU THE CWA.

LO PRES PROGGD INTO NRN IA BY 00Z TUE WITH SFC BOUNDARY BARELY
EDGING INTO THE SW CWA LATER THIS AFTN...PER GFS AND NAM. MEANWHILE
THE LOCAL WRF20 SHOWS A LITTLE MORE AGRESSIVE PUSH OF THE FRONT
INTO THE CWA...AS FAR NE AS GREEN AND IOWA COUNTIES. THE H8 BAROCLINIC
ZONE EXPECTED TO BE ACRS THE CWA WITH H8 MOIST CONVERGENCE/ASCENT
INCREASING THIS AFTN AND TNGT. SHEAR PARAMETERS LOOK QUITE
IMPRESSIVE AS DO MID LEVEL LAPSE RATES UP TO 8.0C. 40 KNOT SW LLJ
WILL BE RIDING OVER THE LOWER LEVEL ESE WINDS NORTH OF THE SFC FRONT.
CONCERN FOR TORNADO POTENTIAL INCREASES FURTHER SW INTO THE CWA
CLOSER TO THE EXPECTED LOCATION OF SFC WARM FRONT.

MODEL TRENDS ARE CONTINUING TO FAVOR THE NRN CWA FOR THE BEST
FOCUS FOR ELEVATED STORMS AND THIS SEEMS REASONABLE GIVEN EXPECTED
PLACEMENT OF THE H8 JET AND SPEED CONVERGENCE FAVORING LOCALES
ACRS THE NRN CWA. BUFKIT SOUNDINGS BEAR OUT THE LOWER LEVEL
INVERSION IN PLACE. ELEVATED CAPES ARE NOT AS IMPRESSIVE AS PRIOR
RUNS. 305K ISENTROPIC PLOTS FROM BOTH THE GFS AND NAM SHOW THE
PRESSURE ADVECTION INCREASING BY 18Z AND THROUGH THE AFTN HRS
WITH THE LOWEST COND PRES DEFICITS ACRS THE NRN CWA...IN LINE WITH
WHERE MODELS ARE PLACING THE AXIS OF QPF. THUS HIGHEST POPS IN
NRN CWA FOR THIS AFTN.

UPR DVRG PEAKS BETWEEN 0-6Z TUE WITH H7 OMEGA PEAKING ARND
3Z WHILE H8 MOIST CONV MAXES OUT BETWEEN 21-03Z....SO THE TIMING
OF THE FAVORED FORCING IS LATER TODAY AND INTO THE EVENING HOURS.

H8 LOW SHIFTS EAST OF OUR AREA TOMORROW WITH CAA KICKING IN. A
COMFORTABLY COOL PATTERN THROUGH FRIDAY WITH SINGLE DIGIT H8 TEMPS.

&&
10

.AVIATION...SFC FNTL BNDRY WILL SAG INTO NRN IL BY 12Z...THEN RMN
NRLY STNRY THRU THE MORNING. VFR CIGS AND VSBYS WL CONT THRU 18Z
MON. AS LOW PRES APPCHS FROM THE PLAINS BNDRY WILL LIFT BACK TO THE
NORTH AS A WARM FRONT. SCT SHRA/TSTMS WILL DEVELOP AND SPREAD ACROSS
SRN WI BETWEEN 21Z AND 00Z.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 30, 10:55 AM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1055 AM CDT MON APR 30 2007

WIZ046-047-051-052-056>060-062>072-010945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1055 AM CDT MON APR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS MAINLY NORTH OF INTERSTATE 94 WILL PRODUCE
SMALL HAIL THROUGH NOON. THUNDERSTORMS ARE LIKELY THIS AFTERNOON
ALONG AND NORTH OF A LONE ROCK TO MEQUON LINE...AND ACROSS ALL OF
SOUTHERN WISCONSIN THIS EVENING. THERE IS A SLIGHT RISK SOME OF THE
THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WIND GUSTS AND LARGE
HAIL...ESPECIALLY WEST OF A DELLS...MADISON TO JANESVILLE LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS FOR SOUTH CENTRAL WISCONSIN
SATURDAY NIGHT...AND FOR ALL OF SOUTHERN WISCONSIN SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING...ESPECIALLY FOR SOUTH CENTRAL WISCONSIN.

LMZ643>646-665-010945-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
1055 AM CDT MON APR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL PRODUCE SMALL HAIL THROUGH NOON.
THUNDERSTORMS ARE LIKELY NORTH OF MILWAUKEE THIS AFTERNOON...AND
FOR ALL THE NEAR SHORE WATERS OUT TO MID-LAKE TONIGHT. WINDS MAY
EXCEED 34 KNOTS IN SOME OF THE STRONGER STORMS.

CONDITIONS MAY REACH SMALL CRAFT ADVISORY CRITERIA AFTER MIDNIGHT
TONIGHT INTO TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY.

TZ
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Apr 30, 10:09 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1009 AM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     HAIL             BARABOO                 43.47N 89.74W
04/30/2007  E0.50 INCH       SAUK               WI   LAW ENFORCEMENT

            DIME SIZE HAIL REPORTED BY 911 DISPATCH SAUK COUNTY.

&&

JCRAVEN
Local storm report, Apr 30, 10:20 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1020 AM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HAIL             BARABOO                 43.47N 89.74W
04/30/2007  E0.50 INCH       SAUK               WI   LAW ENFORCEMENT

            DIME SIZED HAIL FROM SECOND STORM

&&

JCRAVEN
Local storm report, Apr 30, 10:44 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1044 AM CDT MON APR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 AM     HAIL             MARSHALL                43.17N 89.06W
04/30/2007  E0.75 INCH       DANE               WI   PUBLIC

            MARSHALL HIGH SCHOOL. SLIGHT DAMAGE TO CARS...DENTS. HAIL
            LASTED 3-4 MINUTES.

&&

BHAHN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 10:47 AM CDTSevere Thunderstorm WarningMKXJefferson43 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.